Oklahoma, 2006

High Wind in Oklahoma, April 7, 2006

April 7, 2006 · NWS AMA · 3 events in 3 counties and zones

and at the Beaver Oklahoma Mesonet located one mile south southwest of Beaver. A street light blew over onto a parked vehicle in Guymon and three power poles blew over with one damaging a vehicle in Guymon.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$64,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

A surface low pressure system in Kansas deepened during the afternoon and evening hours resulting in strong gradient winds across the Oklahoma panhandle at the Kenton Oklahoma Mesonet located five miles southeast of Kenton...at the Goodwell Oklahoma Mesonet located two miles east of Goodwell...and at the Beaver Oklahoma Mesonet located one mile south southwest of Beaver. A street light blew over onto a parked vehicle in Guymon and three power poles blew over with one damaging a vehicle in Guymon.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Apr 7, 2:17 PM CST, 1 hour 43 minutes earlier.

Area forecast discussion, Apr 7, 2:17 PM CST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
317 PM CDT FRI APR 7 2006

.DISCUSSION...
STRONG WINDS ACROSS THE PANHANDLES TODAY WERE THANKFULLY ACCOMPANIED
BY HIGHER RELATIVE HUMIDITIES PERHAPS HELPING TO PREVENT ANY MORE
WILDFIRES FROM DEVELOPING TODAY. WINDS ARE ALREADY SHOWING SIGNS OF
DIMINISHING THIS AFTERNOON THOUGH THEY ARE STILL HIGH ENOUGH TO
WARRANT LETTING ALL PRODUCTS REMAIN ACTIVE. WINDS WILL COME DOWN
QUITE A BIT OVERNIGHT AS HIGH PRESSURE BUILDS DOWN INTO THE SOUTHERN
PLAINS.

SATURDAY WILL BE A VERY PLEASANT DAY WITH LIGHT WINDS AND RELATIVE
COOL AFTERNOON TEMPS. SUNDAY THROUGH THE REMAINDER OF THE FORECAST
PERIOD WILL BE PRETTY MUCH THE SAME WITH HIGHS IN THE UPPER 70S TO
LOWER 80S AND BREEZY SOUTHWEST WINDS CONTINUING THROUGH THE PERIOD
UNDER PERSISTENT WEST TO SOUTHWESTERLY UPPER FLOW.

THE ECMWF IS HINTING AT A WEAK FRONT STALLING ACROSS THE CENTRAL
PANHANDLES WEDNESDAY BUT WILL LEAVE THIS OUT OF THE FORECAST FOR NOW
SINCE THE UPPER DYNAMICS REMAIN WELL TO THE NORTH. THE NEXT BEST
CHANCE AT SOME RAIN MAY BE LATE NEXT WEEK AS A STRONG UPPER LEVEL
LOW MOVES ACROSS THE DESERT SOUTHWEST. STILL TOO SOON GET TOO EXCITED
BUT THE GFS AND EC BOTH HINT AT THIS SCENARIO SO THAT IS ENCOURAGING.

HENNIG

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                33  66  43  77 /   0   0   0   0
BEAVER OK                  32  65  41  77 /   0   0   0   0
BOISE CITY OK              28  65  41  76 /   0   0   0   0
BORGER TX                  35  65  48  80 /   0   0   0   0
BOYS RANCH TX              34  69  43  81 /   0   0   0   0
CANYON TX                  34  68  42  78 /   0   0   0   0
CLARENDON TX               37  66  43  77 /   0   0   0   0
DALHART TX                 30  66  40  79 /   0   0   0   0
GUYMON OK                  32  66  42  79 /   0   0   0   0
HEREFORD TX                31  68  43  78 /   0   0   0   0
LIPSCOMB TX                35  65  43  78 /   0   0   0   0
PAMPA TX                   34  62  45  77 /   0   0   0   0
SHAMROCK TX                38  67  42  77 /   0   0   0   0
WELLINGTON TX              38  68  42  77 /   0   0   0   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
OK...HIGH WIND WARNING UNTIL 7 PM FRIDAY FOR THE FOLLOWING ZONES:
     BEAVER...CIMARRON...AND TEXAS.

TX...WIND ADVISORY UNTIL 7 PM FRIDAY FOR THE FOLLOWING ZONES:
     ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF SMITH...
     DONLEY...GRAY...HANSFORD...HARTLEY...HEMPHILL...
     HUTCHINSON...MOORE...OLDHAM...POTTER...RANDALL...ROBERTS...
     SHERMAN...AND WHEELER.

     HIGH WIND WARNING UNTIL 7 PM FRIDAY FOR THE FOLLOWING ZONES:
     LIPSCOMB...AND OCHILTREE.

&&

11/10
Hazardous weather outlook, Apr 7, 12:00 PM CST, 4 hours before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT FRI APR 7 2006

OKZ001>003-TXZ001>020-081100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CDT FRI APR 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

A HIGH WIND WARNING IS IN EFFECT THROUGH 7 PM CDT THIS EVENING FOR
THE OKLAHOMA PANHANDLE AND THE NORTHEAST TEXAS PANHANDLE. A WIND
ADVISORY IS IN EFFECT THROUGH 7 PM CDT THIS EVENING FOR THE REST OF
THE TEXAS PANHANDLE. A HIGH FIRE DANGER WILL EXIST TODAY DUE TO THE
STRONG WINDS AND LOW RELATIVE HUMIDITIES.

.DAYS TWO THROUGH SEVEN...

A HIGH FIRE DANGER IS EXPECTED AGAIN ON SUNDAY...MONDAY...
AND TUESDAY ACROSS MOST OF THE OKLAHOMA AND TEXAS PANHANDLES.

.SPOTTER INFORMATION STATEMENT...

FIREFIGHTERS AND EMERGENCY RESPONDERS ACROSS ALL OF THE OKLAHOMA
AND TEXAS PANHANDLES SHOULD PREPARE FOR INCREASED FIRE DANGER AGAIN
ON SUNDAY...MONDAY...AND TUESDAY.

SCHNEIDER

In the hours before

Local storm report, Apr 7, 2:24 PM CST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
324 PM CDT FRI APR 07 2006

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1259 PM     WILDFIRE         0.7 E VEGA              35.25N 102.43W
04/06/2006                   OLDHAM             TX   FIRE DEPT/RESCUE

            WILDFIRE JUST INSIDE THE VEGA CITY LIMITS BURNED 1,500
            ACRES WAS CAUSED BY DOWNED POWER LINES. NO HOMES WERE
            DAMAGED AND NO REPORTS OF INJURIES.

&&

KJS
Local storm report, Apr 7, 2:26 PM CST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
326 PM CDT FRI APR 07 2006

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1259 PM     WILDFIRE         0.7 E VEGA              35.25N 102.43W
04/06/2006                   OLDHAM             TX   FIRE DEPT/RESCUE

            WILDFIRE JUST INSIDE THE VEGA CITY LIMITS BURNED 1,500
            ACRES WAS CAUSED BY DOWNED POWER LINES. NO HOMES WERE
            DAMAGED AND NO REPORTS OF INJURIES.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 high wind. Local standard time, as filed.

High Wind, Cimarron

When
April 7, 4:00 PM CST to 5:00 PM CST
Where
Cimarron forecast zone
Measured
36 kt (41 mph) measured sustained
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.748, -102.518 (the zone’s center; the record gives no point)

High Wind, Beaver

When
April 7, 4:00 PM CST to 5:00 PM CST
Where
Beaver forecast zone
Measured
36 kt (41 mph) measured sustained
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.750, -100.477 (the zone’s center; the record gives no point)

High Wind, Texas

When
April 7, 7:00 PM CST to 8:00 PM CST
Where
Texas forecast zone
Measured
35 kt (40 mph) measured sustained
Property damage
$64,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.748, -101.490 (the zone’s center; the record gives no point)

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5503776, 5503777, 5503778.